Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Diabetes not able to lose weight. Cellulitis in the leg. Have PCOS. Not able to control the fasting sugar levels. Need help

Hi i am 58 years old and was diagnosed as type 2 DB when I was 35. I weigh 111kgs and have had a life long struggle with my weight. I developed cellulitus in my left leg and got a massive infection in that cellulitus site while gardening when a cutting poked into the front of my leg. My blood sugars were in the 20's and went into hospital for 9 days and was treated with cocktails of antibiotics when my leg turned almost black while the docs were deciding whether or not to take my leg off. I came out of hospital weighing 18 kilos less than I went in and on intravenous antibiotics for 2 months daily at home. At 38 I had a partial hysterectomy and discovered that my overies were covered in cysts. No one ever suggested any treatment was ever suggested for this. Sice I have been home I have fought hard to keep the weight off and my GP told me that I have a resistance to the insulin that I have been taking plus metformin since coming out of hospital. I wonder if this is because I have polycistic ovarian desease, besides insulin resistance I have a severe problem with facial hair and very bloated looking abdoman. My blood sugars range from 10 to 15.9 fasting breakfast. I follow very strict diabetes diet and lifestyle - nothing seems to working and I am starting to wonder if it is worth it. Can you suggest anything for me.
Best Regards
Angela Mattingly
Asked On : Sat, 6 Apr 2013
Answers:  3 Views:  388
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Sep 2013
Hi, thanks for the query to H..C. M.
At present your's weight is 111 Kg.
Weight is pretty high and you have to control this , on the one side you are saying that you are strictly on diabetic diet while on another side your's weight is very high, so what is reason.
Obesity is the main cause of diabetes particularly type 2 and ovarian cysts are nothing to do with insulin resistance.
If still you require Insulin than change the type of Insulin( forms).
Mixed retard,lente many types available in market so you can change the resistance from of INsulin.
2 ndly increase he dose of Insulin , this will wrok.
Sometimes in many patients I have seen that type 2 particularly in obese persons, starts responding to only oral medicines fro which you can use triple combination of anti-diabetic drugs.
So please again take an opinion of another doctor, get in U/S abdomen to rule out any disease in "PANCREAS" ,get in blood examination for lipid profile and sugar , urea .
As far as concerned about facial hairs need not to worry as these are due to menopause syndrome.
If you can reduce your weight many problems could be solved.
Good luck.
Answered: Mon, 29 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Omer's  Response
you are a patient of diabetes with severe obesity
a diabetic whose weight is continuously increasing may have other sister disease of diabetes that is Hypothyroidism where water retention occurs alot , get tested(TSH) are adhering to diet plan still there are medicines like orlistat , duloxetene, duromine to decrease weight.
diabetes type 2 itself causes and caused by obesity.
metformin in dose of 2500mg and pioglitazone are good in decreasing weight also known as insulin sensitizer.
severe obesity will ultimately cause PCOD with cystic ovaries as both disease share same cause...insulin resistance...
diabetic autonomicpathy is very common causing bloating and pain in stomach
treatment is sucralfate and domperidone
take care
Answered: Thu, 25 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

     Weight is like bank account. The amount in your account comes down when you withdraw more (physical work) and you deposit less (eat less). If the weight is picking up, it only means – the exercise is not enough or the food is more....

     You have to reduce the QUANTITY of your food and change the QUALITY too. It is not possible to explain or understand the nuances on a single occasion. To start with, reduce the amount to one third of what you are presently taking. Avoid all fats – they have double the energy of carbohydrates. You should see a good DIETICIAN - One generally needs SEVERAL sessions, to master concepts of calories, nutritional values, biological value, vitamins, minerals and so on.

     Exercise helps But you need to do really severe and prolonged exercise – several hours. Start half an hour a day and slowly step up every week. Its role is however is limited. For example, in walking 1 kilometre, one spends 1 Calorie per kilogram of his body weight! A cup of rice or an average bar of chocolate has approximately 200 calories. A treadmill may help. The ideal solution is to get yourself enrolled in a Gym and have a supervised program.

     Very strong motivation is required to start and maintain / Still, there are limits to both... / especially with PCOS and DM
     No need to become desperate / If most of the measures don’t help, some people opt for operation to help. It is called BARIATRIC surgery – reducing the size of the stomach and has proved benefits. Discuss with your doctor...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 27 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor